Jump to content

vertigo driving me crazy


Rita
 Share

Recommended Posts

:rolleyes: I am new to this forum. I am 26 years old and having been dealing with vasovagal syncope/ orthostatic intolerance for a little over 4 years now. I am recently taking florinef, midrodine, antivert ( when needed ), and welbutrin ( after taking paxil for over four years ).

I am not sure if the vertigo is getting worse because of the change of paxil to welbutrin or if things are just getting really out of control again. I started having vertigo trouble before I changed meds, however that does not mean the change is not making it worse.

I have been hospitalized for my condition in the past, but that has been a few years back. I was also sick at that time with bronchitus. Most of the time if I go to the hospital with my normal symptoms ( black outs, passing out, feeling shakey, muscle weakness, migraines, vertigo, etc... ) they send me home.

I sometimes just get overwhelmed with the things going on. And having two children to top it off. One of which is too young too take care of herself. She is only 16 months old ( her name is Kylee ). The other one is nine ( his name is Skyler ).

I am feeling guilty because I have been having vertigo so much here lately. And it makes me feel really tired. I also feel as though I am going too fall out at times most often when standing. I am not sure what to do the antivert is not helping too much right now. Anyone got any suggestions?

Link to comment
Share on other sites

hi rita!! i saw your name & then when i read your post was so excited to see that it was you as i doubt there are too many 26-yr old Ritas out there who have kids with the same names/ages :D it stinks that you have reason to be here (on the forum), but like i said when i emailed, there is a lot of great info & support on here...and great people to go with it. so...glad you made it.

love & hugs & smiles & sunshine,

:-)melissa (aka your roomie)

p.s. about your meds...was there a certain reason that you made the paxil/wellbutrin change? our bodies can be SO sensitive to any changes so i wouldn't dismiss this as a possible culprit of the increased vertigo. on the other hand, i hear what you're saying about it not necessarily being the cause. that's one of the most frustrating things in my opinion...not being able to pinpoint the cause & effect of things. hang in there, and hopefully you'll get some good feedback from other folks on here...

Link to comment
Share on other sites

heylo again....

you may also want to try a search on vertigo as i know there have been discussions on it in the past....

:-)melissa

Link to comment
Share on other sites

i was just curious in terms of the "why" behind the switch as i know so often med changes are made for insurance reasons and the like. so whether the change ends up being a good thing for you or not it is nice to hear that there was good intent & thoughtfulness behind it rather than just insurance regulations! personally i have never been on either med but have been on other SSRI meds (in the same family as paxil). i know there are many on here who have been on one or the other or both though with both positive & negative experiences. it's true that seratonin regulation seems to help many with autonomic issues but i know that wellbutrin has been helpful to some too. i'm also wondering how the switch was made...if you weaned off the wellbutrin gradually or just stopped? many here have had pretty major problems with symptoms when trying to get off of meds. i know when i've had to stop certain meds, either for changes or for testing, i've had a horrible time of it at first. the worst for me was going off of lexapro, which is an SSRI. but i'll stop my ramblings & let others give you some feedback...

:-)melissa

Link to comment
Share on other sites

Melissa he had me too take the welbutrin for my next daily does instead of my paxil. So I really didn't just stop the paxil I just replaced it.

He does admitt that he thinks I have an autonomic dysfunction, however my primary care physician thinks I have a little bit of a cerubellum problem ( not sure if I spelled this correctly ) and he wants the nero doc too rule out shy-drager.

I would hope that we would definetly rule this out!!!!! I am not sure why but the nero doc does not want too do any nero test at this time. Instead he just wants too try around with my meds a little, however he may do some test if this change of meds does not help.

I really hate to be a quinea pig but I am not sure what else too do. My primary care physician is going to go ahead and call for some test he has in mind. We'll just have too see how things turn out and what test the primary doc calls for.

Link to comment
Share on other sites

Vertigo has been an intermittent problem for me since I was diagnosed with POTS. It waxes and wanes but frequently comes on in the middle of the night when I roll over and lasts several hours or into the next day...have you been tested for Meniere's disease and other inner ear problems just to rule them out? I went through all that at the beginning and eventually chalked it up to POTS stuff and possibly meds, etc...

It can be tough when you have little ones. I am 3 weeks postpartum with my second child and have been having some dizziness mainly when I forget to stay hydrated or eat regularly. Yesterday I was extremely dizzy and tried to lay down with my two year old and the baby for a nap...of course they took turns sleeping so I was not successful, but by evening it had subsided and I was functional again. When these things happen I just tell myself that it will end and I will feel a little better then :D

At this point it's a waiting game to see if maybe it is your meds...hope you feel better soon! SOmetimes a sugar free electrolyte drink (like Ceralyte or Emergen-C) can help a lot. Feel better soon!!

Link to comment
Share on other sites

rita,

welcome!

i do not have vertigo...so as seems to be the case a lot lately, i'm no help!

but, i am really glad that you came to us here on the board...b/c you will find a lot of info. and support. it's just a great place to go...when you are feeling alone. i log on so many times, even if i don't type anything, just to check in with all my friends here! it's wonderful.

later alligator!

emily

Link to comment
Share on other sites

Hi Rita, from another Rita! Welcome to the board. MY situation is similar to Jessica. I was diagnosed with an inner ear problem after POTS. I went thru lots of physical therapy. The dizziness should've gone away after the therapy, but they came back full force. So then they agreed that it was POTS and not inner ear. I still get the dizziness and I have had lots of problems walking. I used to walk really really slow, and now I just walk at an OK tempo. Do you get a spinning sensation? I feel like the ground is moving up and down or tilting when I walk, although this has gotten better over time. The thing that has helped the most is practicing walking.

Feel better,

Rita

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...